Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 31, NWS Grand Rapids, MI

July 24, 2016Mason County, Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 24, 2016, 11:19 AM EDT for Mason County, Oceana County, Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2016, 11:19 AM EDT (15:19 UTC)
Expired
Jul 24, 2016, 12:15 PM EDT
In force
56 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mason County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 124 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted.

761 
WUUS53 KGRR 241519
SVRGRR
MIC105-127-241615-
/O.NEW.KGRR.SV.W.0031.160724T1519Z-160724T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1119 AM EDT SUN JUL 24 2016

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN WEST CENTRAL MICHIGAN...
  OCEANA COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 1215 PM EDT

* AT 1118 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM JUST OFF SHORE OF LUDINGTON STATE PARK TO 12 MILES
  WEST OF SILVER LAKE STATE PARK...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUDINGTON...           HART...                LUDINGTON SP...
  SHELBY...              SCOTTVILLE...          HESPERIA...
  FOUNTAIN...            MEARS SP...            SILVER LAKE SP...
  WEARE...               ELBRIDGE...            COLFAX...
  NEW ERA...             ROTHBURY...            CUSTER...
  WALKERVILLE...         CRYSTAL VALLEY...      ST. HUBERTS...
  WALHALLA...            STONY LAKE...          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4367 8653 4380 8643 4394 8645 4394 8643
      4395 8646 4404 8651 4407 8651 4403 8604
      4348 8604 4352 8648 4362 8654
TIME...MOT...LOC 1518Z 285DEG 35KT 4400 8659 4373 8676 

HAIL...<1.00IN
WIND...60MPH
 
$$

DUKE
2 follow-up statements
280 
WWUS53 KGRR 241556
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1156 AM EDT SUN JUL 24 2016

MIC105-127-241615-
/O.CON.KGRR.SV.W.0031.000000T0000Z-160724T1615Z/
MASON MI-OCEANA MI-
1156 AM EDT SUN JUL 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR SOUTHERN MASON AND OCEANA COUNTIES...

AT 1156 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF SCOTTVILLE TO NEAR SHELBY...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HART...                SHELBY...              HESPERIA...
MEARS SP...            SILVER LAKE SP...      WEARE...
ELBRIDGE...            COLFAX...              NEW ERA...
ROTHBURY...            WALKERVILLE...         CRYSTAL VALLEY...
ST. HUBERTS...         STONY LAKE...          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4367 8653 4380 8643 4387 8644 4390 8639
      4391 8634 4391 8627 4393 8604 4348 8604
      4352 8648 4362 8654
TIME...MOT...LOC 1556Z 282DEG 34KT 4388 8610 4361 8627 

HAIL...<.75IN
WIND...60MPH
 
$$

DUKE
676 
WWUS53 KGRR 241612
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 PM EDT SUN JUL 24 2016

MIC105-127-241621-
/O.EXP.KGRR.SV.W.0031.000000T0000Z-160724T1615Z/
MASON MI-OCEANA MI-
1212 PM EDT SUN JUL 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MASON AND OCEANA
COUNTIES WILL EXPIRE AT 1215 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GRAND RAPIDS.

LAT...LON 4367 8653 4380 8643 4387 8644 4390 8639
      4391 8634 4391 8627 4393 8604 4348 8604
      4352 8648 4362 8654
TIME...MOT...LOC 1609Z 285DEG 35KT 4388 8610 4361 8627 

$$

DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:15 AM EDT, 4 minutes earlier.

Area forecast discussion, Jul 24, 11:15 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1115 AM EDT SUN JUL 24 2016

LATEST UPDATE...
Update

.SYNOPSIS...
Issued at 253 AM EDT Sun Jul 24 2016

An area of low pressure will track through the Great Lakes region
today and tonight resulting in showers and thunderstorms at
times. High pressure will move in behind the departing system for
Monday and Tuesday. This will result in a return to the dry
weather. Overall the temperature will remain above normal into the
middle part of the week.

&&

.UPDATE...
Issued at 1100 AM EDT Sun Jul 24 2016

At 15Z KGRR radar trends continue to show a large area of rain and
scattered convection across most of our fcst area. Convection
earlier this morning only produced gusts in the 30 to 40 mph range
and no severe reports. Sfc based instability is weak given
extensive cloud cover and showers.

A small area of strong convection west of Ludington and Pentwater
will continue to move east and will produce frequent lightning...
brief heavy rain and perhaps some small hail and strong wind gusts
as it moves onshore in the next hour. This convection will affect
areas mainly near to north of a line from Pentwater to Mt.
Pleasant during the next 1-3 hours.

We expect scattered showers and a few thunderstorms to continue
to develop this afternoon given strong 1000-850 mb moisture
transport and decent elevated instability. However outside of
strong to marginally severe cells west of KLDM attm the severe
weather threat this afternoon looks low and very marginal given
extensive cloud cover and very little sfc based instability.
Stronger storms will continue to bring heavy rain with
precipitable water values way up in the 2-2.25 inch range and
strong 1000-850 mb moisture transport.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 253 AM EDT Sun Jul 24 2016

The main change to the forecast was to increase pops today. One
MCS was track through Southern Lower Michigan at this time. This
will result in increase rainfall for places like
Kalamazoo...Battle Creek and Jackson. Meanwhile a southwesterly
low level jet was pushing through WI. This feature will advect in
abundant moisture as it pushes through Southwest Lower Michigan
this morning. So it appears that the convection upstream of
Muskegon will fill in as it approaches. A small risk for severe
this morning...but instability is somewhat limited.

Depending on how much sun we see for the remainder of the day will
largely determine how much if any strong to severe storms we see
later today. The mid to upper level wave moves in the the cold
front pushing down from the northwest. There is clearing out ahead
of this feature in parts of WI and MN that should track into
Southwest Lower Michigan today. Based on developing instability
and increasing shear...there appears to be a risk for a few severe
storms this afternoon or evening.

.LONG TERM...(Tuesday night through Saturday)
Issued at 253 AM EDT Sun Jul 24 2016

Tuesday night looks dry with zonal flow in the upper levels and
ridging/weak flow still in place in the low and mid levels of the
atmosphere. Rain chances increase on Wednesday as both the ECMWF and
GFS show a shortwave approaching from the Upper Midwest. The GFS
features a stronger wave persisting a bit longer into Thursday, but
there is consensus on broad, longwave troughiness late in the week.

Rain and thunderstorm chances will be highest Thursday into Friday
with the surface low moving through the region, but it's still much
too early to try to get more precise with the timing of convection.
High temperatures will gradually fall from the mid-upper 80s on
Wednesday to the lower 80s for Friday and Saturday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 703 AM EDT Sun Jul 24 2016

Aviators should monitor the latest forecasts as several rounds of
storms are possible and then we could see fog tonight.

One area of thunderstorms will track through the TAF sites this
morning resulting in impacts. IFR and lower looks possible with
the stronger cells.  There is also a potential for a wind shift.

This afternoon there will be a break in the convection. However
the atmosphere will destabilize...and this should help to trigger
additional storms. I was not confident enough on how solid the
line of storms will be...so the TAFS featured a VCTS period this
afternoon or evening.

Fog could develop tonight. IFR could result. For now we are
featuring mostly MVFR conditions.

&&

.MARINE...
Issued at 253 AM EDT Sun Jul 24 2016

Will go ahead and issue a Small Craft Advisory and Beach Hazards
for part of today. A low level jet will move in this morning. Thus
the wind will increase. The longer fetch supports the region north
of Muskegon. Will need to monitor areas further south as well. The
convection this morning could alter/enhance the setup...so its not
certain to happen.

&&

.HYDROLOGY...
Issued at 1256 PM EDT Sat Jul 23 2016

No river flooding is expected through next week. Up to three
quarters of an inch of precipitation is possible tonight into
Sunday night. A small chance of rain is also in the forecast
Wednesday through Friday. River levels are at or below normal for
this time of year, so this rain should not bring any rivers near
flood. Strong thunderstorms could produce localized rainfall
totals over 1 inch and lead to localized ponding of water.
Rainfall totals will probably vary substantially over short
distances.

&&

.GRR Watches/Warnings/Advisories...
MI...Beach Hazards Statement until 5 PM EDT this afternoon for MIZ037-
     043-050.

LM...Small Craft Advisory until 5 PM EDT this afternoon for
     LMZ847>849.

&&

UPDATE...Laurens
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...EBW
AVIATION...MJS
HYDROLOGY...63
MARINE...MJS
Hazardous weather outlook, Jul 24, 4:22 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
422 AM EDT SUN JUL 24 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-250800-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
422 AM EDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS COULD DEVELOP TODAY AND EARLY TONIGHT.
DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY RISKS. LOCALLY
HEAVY RAINFALL COULD LEAD TO SOME URBAN AND POOR DRAINAGE
FLOODING.

HEAT INDEX VALUES IN THE 90S ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO EARLY TONIGHT.

LMZ844>849-250800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
422 AM EDT SUN JUL 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT AND SWIMMERS TODAY
MAINLY NORTH OF MUSKEGON. IT IS POSSIBLE THE HAZARDOUS CONDITIONS
COULD BUILD SOUTH TODAY.

THUNDERSTORMS WILL LEAD TO CLOUD TO WATER LIGHTNING STRIKES INTO
EARLY TONIGHT. GUSTY WINDS AND HAIL MAY ACCOMPANY THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO EARLY TONIGHT.

In the hours before

Special weather statement, Jul 24, 7:43 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 AM EDT SUN JUL 24 2016

MIZ057-241245-
KENT MI-
743 AM EDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 743 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF HOWARD
CITY TO NEAR WALKER...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE LIMBS WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...        LOWELL...              WYOMING...
KENTWOOD...            WALKER...              EAST GRAND RAPIDS...
ROCKFORD...            SPARTA...              CALEDONIA...
FOREST HILLS...        NORTHVIEW...           GRANDVILLE...
ADA...                 GRATTAN...             CEDAR SPRINGS...
KENT CITY...           SAND LAKE...           CASNOVIA...
BELMONT...             ALTO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO URBAN AND POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4329 8579 4329 8531 4277 8531 4277 8578
TIME...MOT...LOC 1143Z 303DEG 28KT 4329 8549 4304 8579

MJS
Special weather statement, Jul 24, 8:34 AM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
834 AM EDT SUN JUL 24 2016

MIZ057>059-064>066-241330-
ALLEGAN MI-EATON MI-CLINTON MI-IONIA MI-BARRY MI-KENT MI-
834 AM EDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 833 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELDING TO
WAYLAND...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE LIMBS WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LANSING...             IONIA...               CHARLOTTE...
HASTINGS...            BELDING...             PORTLAND...
LOWELL...              WAVERLY...             GRAND LEDGE...
WAYLAND...             MIDDLEVILLE...         POTTERVILLE...
LAKE ODESSA...         NASHVILLE...           CALEDONIA...
SARANAC...             BELLEVUE...            FREEPORT...
EDGEMONT PARK...       DEWITT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4277 8460 4271 8460 4246 8479 4242 8484
      4242 8542 4267 8574 4288 8545 4312 8528
      4312 8503 4290 8458
TIME...MOT...LOC 1233Z 309DEG 27KT 4311 8519 4284 8539 4268 8561

DUKE
Local storm report, Jul 24, 8:51 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
851 AM EDT SUN JUL 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HEAVY RAIN       2 ENE NORTON SHORES     43.17N 86.22W
07/24/2016  M2.93 INCH       MUSKEGON           MI   MESONET

            MESONET STATION 1 ENE NORTON SHORES /AT784/.

0700 AM     HEAVY RAIN       4 SSE STONY LAKE        43.50N 86.47W
07/24/2016  M2.85 INCH       OCEANA             MI   COCORAHS

            COCORAHS STATION 4 SSE STONY LAKE /MI-OC-2/.

0836 AM     HEAVY RAIN       2 WSW NORTON SHORES     43.15N 86.29W
07/24/2016  M2.81 INCH       MUSKEGON           MI   MESONET

            MESONET STATION 1 WSW NORTON SHORES /E5320/.

0835 AM     HEAVY RAIN       1 SE SPRING LAKE        43.06N 86.17W
07/24/2016  M2.80 INCH       OTTAWA             MI   MESONET

            MESONET STATION 1 ESE SPRING LAKE /AS178/.

0835 AM     HEAVY RAIN       1 SE LAKEWOOD CLUB      43.37N 86.24W
07/24/2016  M2.76 INCH       MUSKEGON           MI   MESONET

            MESONET STATION LAKEWOOD CLUB /AR388/.

0755 AM     HEAVY RAIN       1 NE NORTON SHORES      43.17N 86.24W
07/24/2016  M2.63 INCH       MUSKEGON           MI   ASOS

            ASOS STATION MUSKEGON COUNTY AIRPORT /MKG/.

0831 AM     HEAVY RAIN       1 WSW NORTON SHORES     43.16N 86.27W
07/24/2016  M2.50 INCH       MUSKEGON           MI   MESONET

            MESONET STATION 1 WSW NORTON SHORES /AT191/.

0831 AM     HEAVY RAIN       CLOVERVILLE             43.19N 86.16W
07/24/2016  M2.33 INCH       MUSKEGON           MI   MESONET

            MESONET STATION CLOVERVILLE /C6018/.

0840 AM     HEAVY RAIN       1 NNW NORTON SHORES     43.17N 86.26W
07/24/2016  M2.07 INCH       MUSKEGON           MI   MESONET

            MESONET STATION NORTON SHORES /C5327/.

0840 AM     HEAVY RAIN       3 W NUNICA              43.08N 86.13W
07/24/2016  M2.01 INCH       OTTAWA             MI   MESONET

            MESONET STATION 2 W NUNICA /E2204/.

0825 AM     HEAVY RAIN       GRANDVILLE              42.91N 85.76W
07/24/2016  M1.81 INCH       KENT               MI   MESONET

            MESONET STATION GRANDVILLE /D6683/.

0839 AM     HEAVY RAIN       1 SSW COMSTOCK PARK     43.03N 85.68W
07/24/2016  M1.40 INCH       KENT               MI   MESONET

            MESONET STATION 1 SSW COMSTOCK PARK /C9738/.

0820 AM     HEAVY RAIN       2 NW GRAND HAVEN        43.08N 86.25W
07/24/2016  M1.37 INCH       OTTAWA             MI   MESONET

            MESONET STATION 1 NW GRAND HAVEN /E1833/.

0835 AM     HEAVY RAIN       1 NW HUDSONVILLE        42.87N 85.87W
07/24/2016  M1.33 INCH       OTTAWA             MI   MESONET

            MESONET STATION HUDSONVILLE /D5570/.

0836 AM     HEAVY RAIN       1 SSE WALKER            42.98N 85.74W
07/24/2016  M1.19 INCH       KENT               MI   MESONET

            MESONET STATION WALKER /C6936/.

0838 AM     HEAVY RAIN       2 ENE BELMONT           43.09N 85.57W
07/24/2016  M1.04 INCH       KENT               MI   MESONET

            MESONET STATION 2 ENE BELMONT /AV054/.

0700 AM     HEAVY RAIN       1 NNE BRUNSWICK         43.45N 86.03W
07/24/2016  M1.01 INCH       NEWAYGO            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 4 WSW FREMONT
            /FREM4/.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Special weather statement, Jul 24, 9:28 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
928 AM EDT SUN JUL 24 2016

MIZ059-066-067-072>074-241430-
INGHAM MI-EATON MI-CLINTON MI-CALHOUN MI-JACKSON MI-KALAMAZOO MI-
928 AM EDT SUN JUL 24 2016

...SIGNIFICANT WEATHER ADVISORY...

AT 927 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 7 MILES NORTHWEST OF DEWITT TO NEAR
BELLEVUE TO GALESBURG...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE LIMBS WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LANSING...             KALAMAZOO...           JACKSON...
CHARLOTTE...           ALBION...              MASON...
MARSHALL...            EATON RAPIDS...        WAVERLY...
HASLETT...             VANDERCOOK LAKE...     EAST LANSING...
GRAND LEDGE...         BATTLE CREEK...        WILLIAMSTON...
POTTERVILLE...         GALESBURG...           LESLIE...
HOMER...               UNION CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4207 8536 4229 8557 4242 8507 4277 8484
      4302 8471 4288 8436 4278 8436 4278 8416
      4207 8413
TIME...MOT...LOC 1327Z 317DEG 31KT 4290 8468 4239 8497 4226 8542

DUKE
Local storm report, Jul 24, 9:54 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
954 AM EDT SUN JUL 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HEAVY RAIN       1 SE LAKEWOOD CLUB      43.37N 86.24W
07/24/2016  M3.42 INCH       MUSKEGON           MI   MESONET

            MESONET STATION LAKEWOOD CLUB /AR388/.

0945 AM     HEAVY RAIN       2 ENE NORTON SHORES     43.17N 86.22W
07/24/2016  M2.95 INCH       MUSKEGON           MI   MESONET

            MESONET STATION 1 ENE NORTON SHORES /AT784/.

0700 AM     HEAVY RAIN       4 SSE STONY LAKE        43.50N 86.47W
07/24/2016  M2.85 INCH       OCEANA             MI   COCORAHS

            COCORAHS STATION 4 SSE STONY LAKE /MI-OC-2/.

0940 AM     HEAVY RAIN       1 SE SPRING LAKE        43.06N 86.17W
07/24/2016  M2.84 INCH       OTTAWA             MI   MESONET

            MESONET STATION 1 ESE SPRING LAKE /AS178/.

0937 AM     HEAVY RAIN       2 WSW NORTON SHORES     43.15N 86.29W
07/24/2016  M2.83 INCH       MUSKEGON           MI   MESONET

            MESONET STATION 1 WSW NORTON SHORES /E5320/.

0755 AM     HEAVY RAIN       1 NE NORTON SHORES      43.17N 86.24W
07/24/2016  M2.63 INCH       MUSKEGON           MI   ASOS

            ASOS STATION MUSKEGON COUNTY AIRPORT /MKG/.

0932 AM     HEAVY RAIN       1 WSW NORTON SHORES     43.16N 86.27W
07/24/2016  M2.52 INCH       MUSKEGON           MI   MESONET

            MESONET STATION 1 WSW NORTON SHORES /AT191/.

0943 AM     HEAVY RAIN       CLOVERVILLE             43.19N 86.16W
07/24/2016  M2.36 INCH       MUSKEGON           MI   MESONET

            MESONET STATION CLOVERVILLE /C6018/.

0945 AM     HEAVY RAIN       3 W NUNICA              43.08N 86.13W
07/24/2016  M2.04 INCH       OTTAWA             MI   MESONET

            MESONET STATION 2 W NUNICA /E2204/.

0940 AM     HEAVY RAIN       GRANDVILLE              42.91N 85.76W
07/24/2016  M1.99 INCH       KENT               MI   MESONET

            MESONET STATION GRANDVILLE /D6683/.

0815 AM     HEAVY RAIN       4 N PORT SHELDON        42.95N 86.21W
07/24/2016  M1.95 INCH       OTTAWA             MI   COCORAHS

            COCORAHS STATION 3 NNW PORT SHELDON
            /MI-OW-43/.

0935 AM     HEAVY RAIN       2 NW GRAND HAVEN        43.08N 86.25W
07/24/2016  M1.89 INCH       OTTAWA             MI   MESONET

            MESONET STATION 1 NW GRAND HAVEN /E1833/.

0939 AM     HEAVY RAIN       1 SSW COMSTOCK PARK     43.03N 85.68W
07/24/2016  M1.52 INCH       KENT               MI   MESONET

            MESONET STATION 1 SSW COMSTOCK PARK /C9738/.

0815 AM     HEAVY RAIN       3 E WALKER              42.99N 85.69W
07/24/2016  M1.51 INCH       KENT               MI   COCORAHS

            COCORAHS STATION 2 E WALKER /MI-KN-32/.

0940 AM     HEAVY RAIN       1 NW HUDSONVILLE        42.87N 85.87W
07/24/2016  M1.46 INCH       OTTAWA             MI   MESONET

            MESONET STATION HUDSONVILLE /D5570/.

0940 AM     HEAVY RAIN       1 N HOLLAND             42.79N 86.10W
07/24/2016  M1.31 INCH       OTTAWA             MI   MESONET

            MESONET STATION 1 NNE HOLLAND /E1019/.

0900 AM     HEAVY RAIN       1 WNW GRAND RAPIDS      42.96N 85.68W
07/24/2016  M1.27 INCH       KENT               MI   MESONET

            MESONET STATION 1 W GRAND RAPIDS /GDRM4/.

0926 AM     HEAVY RAIN       1 SSE WALKER            42.98N 85.74W
07/24/2016  M1.26 INCH       KENT               MI   MESONET

            MESONET STATION WALKER /C6936/.

0841 AM     HEAVY RAIN       1 NNW COMSTOCK PARK     43.06N 85.68W
07/24/2016  M1.25 INCH       KENT               MI   COCORAHS

            COCORAHS STATION COMSTOCK PARK /MI-KN-77/.

0943 AM     HEAVY RAIN       1 WNW DOUGLAS           42.65N 86.23W
07/24/2016  M1.18 INCH       ALLEGAN            MI   MESONET

            MESONET STATION DOUGLAS /D2020/.

0945 AM     HEAVY RAIN       2 SSW JAMESTOWN         42.80N 85.86W
07/24/2016  M1.16 INCH       OTTAWA             MI   MESONET

            MESONET STATION 2 SSW JAMESTOWN /E0177/.

0938 AM     HEAVY RAIN       2 ENE BELMONT           43.09N 85.57W
07/24/2016  M1.12 INCH       KENT               MI   MESONET

            MESONET STATION 2 ENE BELMONT /AV054/.

0940 AM     HEAVY RAIN       4 E ALLEGAN             42.52N 85.77W
07/24/2016  M1.09 INCH       ALLEGAN            MI   MESONET

            MESONET STATION 3 E ALLEGAN /D6933/.

0941 AM     HEAVY RAIN       3 SE CEDAR SPRINGS      43.19N 85.51W
07/24/2016  M1.06 INCH       KENT               MI   MESONET

            MESONET STATION 2 SE CEDAR SPRINGS /C8075/.

0943 AM     HEAVY RAIN       1 ENE ALLEGAN           42.53N 85.83W
07/24/2016  M1.04 INCH       ALLEGAN            MI   MESONET

            MESONET STATION ALLEGAN /E9318/.

0935 AM     HEAVY RAIN       2 S GRAND RAPIDS        42.93N 85.65W
07/24/2016  M1.03 INCH       KENT               MI   MESONET

            MESONET STATION 2 S GRAND RAPIDS /E7706/.

0943 AM     HEAVY RAIN       1 NW LUDINGTON          43.96N 86.45W
07/24/2016  M1.03 INCH       MASON              MI   MESONET

            MESONET STATION LUDINGTON /AR258/.

0700 AM     HEAVY RAIN       1 NNE BRUNSWICK         43.45N 86.03W
07/24/2016  M1.01 INCH       NEWAYGO            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 4 WSW FREMONT
            /FREM4/.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jul 24, 9:59 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
959 AM EDT SUN JUL 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     NON-TSTM WND GST 2 NNW SAUGATUCK         42.68N 86.22W
07/24/2016  M40 MPH          LMZ845             MI   MESONET

            MESONET STATION 1 NNW SAUGATUCK /XSTK/.

0800 AM     NON-TSTM WND GST 5 W PORT SHELDON        42.90N 86.30W
07/24/2016  M40 MPH          LMZ874             MI   BUOY

            BUOY STATION PORT SHELDON BUOY /45029/.

0730 AM     NON-TSTM WND GST 2 W GRAND HAVEN         43.06N 86.26W
07/24/2016  M36 MPH          LMZ846             MI   MESONET

            MESONET STATION 1 W GRAND HAVEN /XGHL/.

0815 AM     NON-TSTM WND GST 2 SSW JAMESTOWN         42.80N 85.86W
07/24/2016  M35 MPH          OTTAWA             MI   MESONET

            MESONET STATION 2 SSW JAMESTOWN /E0177/.

0923 AM     NON-TSTM WND GST 1 WNW BATTLE CREEK      42.31N 85.25W
07/24/2016  M35 MPH          CALHOUN            MI   ASOS

            ASOS STATION W K KELLOGG AIRPORT /BTL/.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:02 AM EDTSpecial Weather StatementGRRKalamazoo, Van Buren58 min
Jul 24, 3:07 AM EDTSmall Craft AdvisoryGRR21 hr
Jul 24, 3:10 AM EDTBeach Hazards StatementGRRMason, Muskegon, Oceana21 hr
Jul 24, 5:59 AM EDTSpecial Marine WarningGRR91 min
Jul 24, 6:35 AM EDTSpecial Weather StatementGRROttawa55 min
Jul 24, 6:40 AM EDTAreal Flood AdvisoryGRRMuskegon, Oceana, Ottawa12 hr
Jul 24, 7:05 AM EDTSpecial Weather StatementGRRMuskegon, Ottawa115 min
Jul 24, 7:20 AM EDTSpecial Marine WarningGRR85 min
Jul 24, 7:38 AM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa67 min
Jul 24, 7:43 AM EDTSpecial Weather StatementGRRKent62 min
Jul 24, 8:34 AM EDTSpecial Weather StatementGRRBarry, Eaton, Ionia56 min
Jul 24, 9:28 AM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Jackson62 min
Jul 24, 11:01 AM EDTSpecial Marine WarningGRR89 min
Jul 24, 1:54 PM EDTAreal Flood AdvisoryGRRKalamazoo, Van Buren6 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.